Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this freeze warning at Dec 10, 2012, 1:19 PM CST for 23 counties in Texas. It took effect at Dec 10, 2012, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 1:19 PM CST (19:19 UTC)
- In effect from
- Dec 10, 2012, 9:00 PM CST
- Expired
- Dec 11, 2012, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS74 KHGX 101919 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 119 PM CST MON DEC 10 2012 ...AN AREAWIDE FREEZE WARNING IS EFFECT TONIGHT AND TUESDAY MORNING... .THE COMBINATION OF COLD AND DRY AIR ADVECTION...WITH CALMING WINDS AND CLEARING SKIES...WILL PROVIDE EFFICIENT RADIATIVE COOLING CONDITIONS DURING THE NOCTURNAL HOURS TONIGHT AND TUESDAY MORNING. THIS WILL ALLOW EVENING TEMPERATURES TO FALL TO...OR BELOW...FREEZING FOR AN EXTENDED PERIOD OF TIME. ATTENTION NEEDS TO BE GIVEN TO PROTECT THE HEALTH OF SENSITIVE VEGETATION AND OUTDOOR PETS. TXZ163-164-176>179-195>200-210>214-226-227-235>238-111500- /O.NEW.KHGX.FZ.W.0002.121211T0300Z-121211T1500Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 119 PM CST MON DEC 10 2012 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY. * TIMING...COUNTIES ALONG AND NORTH OF INTERSTATE 10...WITH THE EXCEPTION OF HARRIS COUNTY...WILL EXPERIENCE FREEZING CONDITIONS AT AROUND 9 PM THAT WILL PERSIST APPROXIMATELY 10 HOURS. COUNTIES CLOSER TO THE COAST WILL EXPERIENCE THE ONSET OF FREEZING TEMPERATURES AROUND MIDNIGHT AND EXPERIENCE SUB FREEZING CONDITIONS FOR APPROXIMATELY 3 TO 6 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this freeze warning went out at Dec 10, 11:22 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 10, 11:22 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1122 AM CST MON DEC 10 2012
.AVIATION...
SKIES IN THE PROCESS OF CLEARING FROM THE NW. ONLY ISSUE FOR THE
REMAINDER OF THE DAY WILL BE GUSTY NNW WINDS. THOSE SHOULD TAPER
OFF INLAND SHORTLY AFTER SUNSET. 47
&&
.PREV DISCUSSION... /ISSUED 1033 AM CST MON DEC 10 2012/
A QUICK UPDATE TO THE SHORT TERM 24 HOUR GRIDS TO KEEP UP WITH
ONGOING CONDITIONS. QUITE THE BLOW ACROSS THE COASTAL COUNTIES AND
ALONG THE IMMEDIATE COAST THIS MORNING...WINDS IN THE SUSTAINED
25-30 GUST TO 35 MPH RANGE AT SCHOLES FIELD. WIND ADVISORY IN
EFFECT FOR THESE AREAS THROUGH THE REMAINDER OF THE MORNING.
OFFSHORE GRADIENT IS FORECAST TO GRADUALLY WEAKEN THROUGH THE
AFTERNOON AS SURFACE RIDGING CENTERED OVER CENTRAL TEXAS EXPANDS
OVER SOUTHEAST TEXAS. CLEARING SKIES FROM THE NORTH-WEST TO SOUTH
THROUGH SUNSET WILL SET THE STAGE FOR A FRIGID NIGHT. ANTICIPATING
AN AFTERNOON-ISSUED FREEZE WARNING FOR TONIGHT/EARLY TUESDAY AS
MOST INLAND COMMUNITIES...NOT WITHIN THE CITY OR IMMEDIATE
COASTLINE...WILL FALL TO (OR BELOW) FREEZING BY MIDNIGHT OR
SHORTLY THEREAFTER. DUE TO THE RECENT WARM UP...PLEASE REMEMBER TO
BRING IN POTTED PLANTS AND POSSIBLY COVER THE MORE TENDER
VEGETATION. OUTSIDE PETS MAY ALSO BENEFIT FROM WARM SHELTER THIS
EVENING INTO MID-TUESDAY MORNING. PIPES WILL BE FINE DUE TO THE
FACT THAT THIS WILL NOT BE A HARD FREEZE NOR A VERY LONG-IN-
DURATION FREEZE EVENT. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 49 28 52 30 59 / 0 0 0 10 10
HOUSTON (IAH) 51 32 54 34 60 / 0 0 0 10 10
GALVESTON (GLS) 57 41 55 46 61 / 0 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...HARRIS...JACKSON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Dec 10, 4:43 AM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 443 AM CST MON DEC 10 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 443 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIDESPREAD LIGHT FREEZE IS POSSIBLE ACROSS SOUTHEAST TEXAS TONIGHT. TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS OUR NORTHERN COUNTIES AND LOWER 30S CLOSER TO THE COAST. FAR NORTHERN AREAS COULD SEE UP TO 10 HOURS OF BELOW FREEZING TEMPERATURES WHILE AREAS FURTHER SOUTH WILL SEE TEMPERATURES FALL BELOW FREEZING FOR 2-6 HOURS. ONLY THE INTERIOR PORTIONS OF THE CITY OF HOUSTON AND IMMEDIATE COASTAL AREAS ARE EXPECTED TO REMAIN ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LIGHT FREEZE WILL BE POSSIBLE AGAIN WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION FRIDAY AND SATURDAY AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:01 PM CST | Severe Thunderstorm Warning | HGX | Polk, Trinity | 44 min |
| Dec 9, 6:20 PM CST | Special Weather Statement | HGX | Brazos | 40 min |
| Dec 9, 7:04 PM CST | Special Weather Statement | HGX | Trinity | 41 min |
| Dec 9, 7:23 PM CST | Special Weather Statement | HGX | Trinity | 37 min |
| Dec 9, 10:58 PM CST | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.